Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 236, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 30, 2006, 4:27 PM CDT for Mobile County, Alabama. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2006, 4:27 PM CDT (21:27 UTC)
- Expired
- Aug 30, 2006, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:27 PM CDT | HAIL 0.5 | Grand Bay, AL | DIME HAIL |
| Aug 30, 4:37 PM CDT | HAIL 0.88 | Grand Bay, AL | SEVERAL NICKEL SIZED HAIL REPORTS FROM AROUND THE GRAND BAY AND IRVINGTON AREAS |
| Aug 30, 4:38 PM CDT | TSTM WND DMG | Irvington, AL | TREES DOWN ON RAMSEY AND TWO MILE RD |
| Aug 30, 4:45 PM CDT | TSTM WND DMG | Grand Bay, AL | MULTIPLE TREES DOWN ON HALL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 302127 SVRMOB ALC097-302200- /O.NEW.KMOB.SV.W.0236.060830T2127Z-060830T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 427 PM CDT WED AUG 30 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 500 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEES...OR ABOUT 14 MILES EAST OF ESCATAWPA...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOBILE GREYHOUND PARK BY 435 PM CDT LAURENDINE AND THEODORE BY 440 PM CDT SOUTH ORCHARD BY 445 PM CDT BELLEFONTAINE AND HOLLINGERS ISLAND BY 450 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3062 8836 3044 8838 3039 8811 3061 8807 $$
1 follow-up statement
000 WWUS54 KMOB 302144 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 442 PM CDT WED AUG 30 2006 ALC097-302200- /O.CON.KMOB.SV.W.0236.000000T0000Z-060830T2200Z/ MOBILE AL- 442 PM CDT WED AUG 30 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR SOUTHERN MOBILE COUNTY... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR THEODORE...OR ABOUT 13 MILES SOUTHWEST OF DOWNTOWN MOBILE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HOLLINGERS ISLAND AND BELLEFONTAINE BY 450 PM CDT DIME AND NICKLE SIZE HAIL WAS REPORTED EARLIER FROM THIS STORM AND TREES DOWN AROUND RAMSEY ROAD AND 2 MILE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING KILLS...PLAY IT SAFE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3062 8836 3044 8838 3039 8811 3061 8807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:42 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 30, 2:42 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 242 PM CDT WED AUG 30 2006 .SYNOPSIS...LOOKS LIKE THE PRE-FRONTAL TROUGH IS FROM EAST OF DESTIN INTO GEORGIA. ACTUAL FRONT LOOKS TO BE JUST NORTHWEST OF MOBILE WITH THE LOWER DEW POINTS BACK ACROSS WEST AND NORTHWEST MISSISSIPPI CLOSER TO THE MID LEVEL TROUGH. WHATS LEFT OF ERNESTO WAS MOVING UP THROUGH FLORIDA AS FORECAST BY NHC. && .SHORT TERM...THINK ERNESTOS OUTER BANDS ARE ENHANCING CONVECTION ALONG THE PRE-FRONTAL TROUGH TO THE EAST OF DESTIN AND DONT THINK THESE WILL DIRECTLY AFFECT THE FORECAST AS THEY SHOULD REMAIN EAST OF MY FORECAST AREA. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE LATE AFTERNOON OR EARLY EVENING AS WEAK FRONT APPROACHES. MAY BE A FEW ISOLATED STRONG TO SEVERE BEFORE SUNSET AS ATMOSPHERE IS MOIST AND UNSTABLE WITH FAIRLY HIGH MLCAPES. SOME CLEARING TONIGHT AS THE FRONT EASES EAST BUT EXPECT CLOUDS TO RETURN ON THURSDAY AS MID LEVEL TROUGH APPROACHES...WILL ALSO LEAVE ISOLATED THUNDERSTORMS IN FOR THURSDAY AFTERNOON WITH THE TROUGH OVERHEAD. BY THURSDAY EVENING TROUGH IS FORECAST TO HAVE EASED EAST OF FORECAST AREA AND CHANCES OF PRECIPITATION WILL HAVE ALL BUT DIMINISHED. WILL NOT HAVE ANY POPS IN THROUGH THE REMAINDER OF THE SHORT TERM. DID MAKE SOME MINOR ADJUSTMENTS TO PNS AND GZH MINS TONIGHT AND PNS TOMORROW NIGHT. A BIT COOLER(1F) TONIGHT AND ABIT WARMER AT PNS TOMORROW NIGHT AS CLOUDS AND WARM WATER SHOULD HOLD THEIR TEMPERATURE UP JUST A BIT. .LONG TERM...NO CHANGES MADE TO EXTENDED BUT NEW 12Z GUIDANCE SHOWS MOISTURE RETURNING QUICKER THAN PREVIOUS FORECAST AND GUIDANCE INDICATED...MAY NEED TO BRING SHOWERS AND THUNDERSTORMS BACK TO THE EXTENDED ON THE MID SHIFT. && .MARINE...NOT A LOT OF CHANGES TO THE MARINE FORECAST. SOUTHWEST WINDS OVER THE BAY AND NEAR SHORE LATE AFTERNOON WILL BECOME NORTH AND NORTHWEST AS THE TEMPERATURES COOL AND THE FRONT EASES ACROSS. THE OUTER CIRCULATION OF A WEAKENING ERNESTO MAY ADD A FEW KNOTS TO THE EASTERN LEG WINDS TONIGHT BUT OVERALL...ERNESTO WILL HAVE MINIMAL IMPACT ON MARINE AREA. WINDS REMAINING WEST TO NORTH...THROUGH SATURDAY...EXCEPT FOR POSSIBLY A WEAK SEA BREEZE NEAR SHORE LATE IN THE AFTERNOONS. BY LATE SUNDAY...WINDS BECOME SOUTHWEST AND CONTINUE INTO MONDAY BUT GENERALLY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 69 89 / 20 20 10 10 PENSACOLA 74 89 72 89 / 30 20 10 10 DESTIN 77 89 74 89 / 30 20 10 10 EVERGREEN 70 87 67 87 / 20 20 10 10 WAYNESBORO 66 87 63 88 / 10 20 10 10 CAMDEN 69 90 65 89 / 20 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 30, 5:50 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT WED AUG 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY OVER THE MISSISSIPPI RIVER VALLEY STRETCHING INTO SOUTHEAST TEXAS WILL MOVE ACROSS THE FORECAST AREA BY LATE TODAY INTO TONIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...MAINLY THROUGH EARLY TONIGHT. DUE TO INCREASED DYNAMICS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 30, 3:56 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT WED AUG 30 2006 ALZ061-063-302145- LOWER MOBILE-UPPER MOBILE- 356 PM CDT WED AUG 30 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND BAY...SEVEN HILLS...SAINT ELMO...DAWES...I10 AND MCDONALD ROAD AND IRVINGTON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 32 min |
| Aug 30, 5:02 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Aug 30, 5:15 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 45 min |
| Aug 30, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.